Texas, 2012

Hail in Texas, November 3, 2012

November 3, 2012 · NWS FWD · 3 events in 2 counties and zones

A line of thunderstorms developed along a cold front which moved across North and Central Texas. The strongest cells within the line produced sporadic reports of hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A line of thunderstorms developed along a cold front which moved across North and Central Texas. The strongest cells within the line produced sporadic reports of hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Nov 3, 2:34 PM CST, 21 minutes earlier.

Area forecast discussion, Nov 3, 2:34 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT SAT NOV 3 2012

.DISCUSSION...
A COLD FRONT THAT EXTENDED SOUTHEAST OF A PARIS TO DFW TO COLEMAN
LINE AS OF 20Z...WILL CONTINUE TO MOVE SOUTHEAST TONIGHT...MOVING
THROUGH THE SOUTHEASTERN ZONES AFTER MIDNIGHT. SCATTERED SHOWERS
AND THUNDERSTORMS WILL OCCUR TONIGHT NEAR AND SOUTH OF THIS
FRONT. A FEW STRONG STORMS ARE POSSIBLE ALONG AND SOUTH OF THIS
BOUNDARY THROUGH EARLY EVENING...THAT WILL HAVE THE POTENTIAL TO
PRODUCE SOME GUSTY WINDS AND SMALL HAIL. AS A WEAK SHORTWAVE
SLIDES ACROSS THE REGION SUNDAY...SOME LOW RAIN CHANCES WILL
CONTINUE SOUTH OF I-20. ON MONDAY...ANOTHER SHORTWAVE IN THE
NORTHWESTERLY FLOW ALOFT WILL BRING AT LEAST A SLIGHT CHANCE OF
SHOWERS AND ISOLATED THUNDERSTORMS SOUTH OF THE I-20 CORRIDOR.
DRY WEATHER IS THEN EXPECTED TUESDAY THROUGH FRIDAY AS AN UPPER
LEVEL TROUGH MOVES INTO THE SOUTHEASTERN U.S. MONDAY
NIGHT/TUESDAY AND EVENTUALLY GENERATES A NOR'EASTER THAT WILL
AFFECT THE MID ATLANTIC AND NORTHEASTERN U.S. WEDNESDAY AND
THURSDAY. THE UPPER RIDGE ACROSS NORTH TEXAS WILL BREAK DOWN LATE
WEEK AS A LARGE UPPER TROUGH WORKS IT WAY INTO THE WESTERN CONUS.
WITH SOUTHWESTERLY FLOW ALOFT AHEAD OF THIS SYSTEM AND LOW LEVEL
SOUTHERLY FLOW BRINGING UP GULF MOISTURE...WE WILL SEE A CHANCE
OF SHOWERS AND THUNDERSTORMS BY SATURDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  55  73  54  74  49 /  30  10  10  10   0
WACO, TX              58  76  53  75  49 /  50  20  10  20   5
PARIS, TX             52  67  48  71  45 /  40  10  10  10   0
DENTON, TX            49  71  48  75  45 /  30  10  10  10   0
MCKINNEY, TX          51  70  49  74  46 /  30  10  10  10   0
DALLAS, TX            56  72  54  74  49 /  30  10  10  10   0
TERRELL, TX           54  71  50  74  47 /  40  20  10  10   0
CORSICANA, TX         60  74  55  74  48 /  50  20  10  20   0
TEMPLE, TX            59  78  56  76  50 /  50  20  10  20  10
MINERAL WELLS, TX     50  72  50  72  47 /  30  10  10  10   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/58
Hazardous weather outlook, Nov 3, 2:09 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SAT NOV 3 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-041230-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
309 PM CDT SAT NOV 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND OVERNIGHT
GENERALLY ALONG SOUTHEAST OF A EASTLAND TO PARIS LINE. ALTHOUGH
THE THREAT OF SEVERE STORMS IS LOW...A FEW STORMS MAY BECOME
STRONG WITH SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS GENERALLY ALONG AND SOUTHEAST
OF A COMANCHE TO EMORY LINE ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Nov 3, 12:15 PM CST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 PM CDT SAT NOV 3 2012

TXZ175-031845-
ROBERTSON TX-
115 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ROBERTSON COUNTY

AT 115 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF HEARNE...MOVING NORTHEAST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE FRANKLIN AND HEARNE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3085 9666 3105 9649 3092 9633 3089 9636
      3075 9655
TIME...MOT...LOC 1815Z 222DEG 8KT 3084 9653
Special weather statement, Nov 3, 1:12 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
212 PM CDT SAT NOV 3 2012

TXZ175-031945-
ROBERTSON TX-
212 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTH CENTRAL ROBERTSON COUNTY

AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTH OF HEARNE...MOVING NORTHEAST AT 10
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE HEARNE.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3070 9659 3075 9662 3076 9661 3079 9665
      3082 9664 3084 9667 3091 9656 3079 9641
      3074 9645 3069 9657
TIME...MOT...LOC 1912Z 222DEG 8KT 3074 9657
Special weather statement, Nov 3, 2:50 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT SAT NOV 3 2012

TXZ148-032115-
ANDERSON TX-
350 PM CDT SAT NOV 3 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL ANDERSON COUNTY

AT 350 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF PALESTINE...MOVING EAST AT
5 MPH.

PENNY-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3200 9568 3179 9557 3171 9585 3184 9591
TIME...MOT...LOC 2050Z 249DEG 3KT 3182 9580

The radar

The Dallas/Ft Worth radar (KFWS), 161 km away, was scanning. The volume nearest the first event began at 20:54 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Anderson

When
November 3, 2:55 PM CST to 2:58 PM CST
Where
Anderson County, 1.17 mi E of Tennessee Colony
Measured
1 in hail
Reported by
Public
Coordinates
31.830, -95.830

Quarter sized hail was reported near the intersections of Anderson County roads 2304 and 2311.

Hail, Rockwall

When
November 3, 6:15 PM CST to 6:23 PM CST
Where
Rockwall County, 1.41 mi WNW of Blackland
Measured
1 in hail
Reported by
Public
Coordinates
32.909, -96.372

Nickel to Quarter sized hail south of Fate, near the intersections of FM551 and State Highway 276.

Hail, Rockwall

When
November 3, 6:21 PM CST to 6:23 PM CST
Where
Rockwall County, 1.8 mi SE of Fate
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
32.930, -96.360

Amateur Radio operators reported nickel sized hail near Union Valley.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416699, 416702, 416703.